Antibiotic use post c.diff

This forum is for discussions related to C. diff. including symptoms, doctors, medical advances, medications, If you are a new poster (joined within the last month), you can post more often for two months from your date of joining. After that time, one post per day only about "you." You can post more often to support others. Post other topics in Free Form Discussion and Chat Forum.
TedGil
New User
Posts: 25
Joined: Tue Jan 01, 2019 10:56 am

Antibiotic use post c.diff

Postby TedGil » Mon Feb 11, 2019 7:54 pm

I am almost afraid to ask this but here goes. I am seeing a urologist on Thursday because I am having an issue with my prostrate. It feels enlarged and is really bothering me. In the past when this has happened I had to take a abx. I am not sure whether it is a complication of the PI-IBS but I need to make sure. My question is has anybody successfully taken a abx for a UTI or whatever and did not have a reoccurrence of c.diff?

NanciT
Long Time Contributor
Posts: 2526
Joined: Thu Sep 18, 2014 12:01 pm

Re: Antibiotic use post c.diff

Postby NanciT » Mon Feb 11, 2019 8:13 pm

Make sure to talk with your urologist about your concerns over any antibioitc use. I don't recall when you completed treatment but if you were on Vanco, make sure to look up side effects on Mayo Clinic site. I brought them into the urologist with me because Vanco can irritate the bladder. In my case that did not occur until weeks following treatment and became an issue for me.
My urologist did not treat symptoms, would always do a culture and Sensitivities due to my history. We have had several threads on the site with this post Vanco issue.
If you look it up in the search bar, you will find alot of information

NanciT

Lid49
Regular Contributor
Posts: 167
Joined: Tue Sep 05, 2017 4:39 pm

Re: Antibiotic use post c.diff

Postby Lid49 » Mon Feb 11, 2019 9:07 pm

I'm on the same situation this was my third time gouging to Er thinking i have UTI or blader infection. Noting no Uti I will probably have to go to urology or to see if i have pelvic floor dysfunction. The symtoms are so similar.
Please follow the adv.
Lidia.

TedGil
New User
Posts: 25
Joined: Tue Jan 01, 2019 10:56 am

Re: Antibiotic use post c.diff

Postby TedGil » Tue Feb 12, 2019 9:16 am

NancIT, I am 45 days in and yes I was on Vanco which did effect me in that area. When I was on it I constantly had to go bathroom and felt like I was getting a UTI. I was tested for a UTI about 2 days before my last Vanco dosage on Dec 28th and it was negative. The prostrate thing started to bother me allot about 1 week ago. To be honest I have had all kinds of weird feelings in my abdomen, groin area from achiness on left side groin area and below...LOL. I went to GI for a general checking out and had him also check for a hernia because having to go I would strain allot which turned out negative. He did say I have PI-IBS and wanted me to take fiber or magnesium. Oh and a colonoscopy in the not to distant future. I think he is leaning towards inflammation that is causing all the issues.

Anyways, I will look at the info about Vanco.


Thank you :-)

TedGil
New User
Posts: 25
Joined: Tue Jan 01, 2019 10:56 am

Re: Antibiotic use post c.diff

Postby TedGil » Tue Feb 12, 2019 10:11 am

So, I read some of the past Vanco issue posts and from my understanding you can get a UTI infection weeks after taking it. even 40 days past?

NanciT
Long Time Contributor
Posts: 2526
Joined: Thu Sep 18, 2014 12:01 pm

Re: Antibiotic use post c.diff

Postby NanciT » Tue Feb 12, 2019 3:52 pm

It is not a UTI, Vanco can irritate the bladder. My Urologist called it Pelvic Floor Dysfunction. It started for me after Vanco and while I was on Dificid. The subject has been brought up on the site since I have been on here and was diagnosed in 2014. The drug companies started adding bladder issues to their side effects list. I notified the FDA of the side effect because it became a big issue for me.
My urologist did a great deal of testing, I continued with an open order for UA and culture post Dificid and currently still have that order.
For some it occurs when they are ON Vanco, in my case it was after, I don't recall the exact timing but it was nearly 5 years ago.

All side effects can be different for everyone. For me this was a real problem.

NanciT

TedGil
New User
Posts: 25
Joined: Tue Jan 01, 2019 10:56 am

Re: Antibiotic use post c.diff

Postby TedGil » Tue Feb 12, 2019 4:42 pm

Wow, sorry about that NancIT.

Hopefully I don't have an infection. If it is not then I guess I will be in the same boat as you. It is a very uncomfortable with this constant pressure in my groin area between my legs. It is like my prostrate or bladder or whatever what's to escape, drop on the floor and run away..LOL :-)

Other then that some IBS stuff but nothing else.

TedGil
New User
Posts: 25
Joined: Tue Jan 01, 2019 10:56 am

Re: Antibiotic use post c.diff

Postby TedGil » Tue Feb 12, 2019 4:45 pm

Oops, take that back, I still have the feeling of having to pass a BM. It is almost like they fluctuate. The groin hurts then goes away a little but then I get the feeling like I have to go. Then that goes away and I have the groin thing again. It is a mystery or gas...LOL :-)

NanciT
Long Time Contributor
Posts: 2526
Joined: Thu Sep 18, 2014 12:01 pm

Re: Antibiotic use post c.diff

Postby NanciT » Tue Feb 12, 2019 7:26 pm

We always suggest getting symptoms checked out. I do think its important to know that Vanco causes bladder irritation and several other bladder issues. I can't remember the number of UA's and cultures I had post Vanco. It became a big issue for me and other's on the site that were post Vanco. It's best to have all the knowledge you can and discuss with your physician.
My urologist is excellent and at a very well known hospital but had not heard about this side effect until I printed it out for him.

NanciT


Return to “General C. diff. Discussion”



Who is online

Users browsing this forum: No registered users and 3 guests